Alert archive / Minnesota / Areal Flood Warnings in 2010
Areal Flood Warning 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Mar 15, 2010, 10:33 AM CDT for Freeborn County, Minnesota. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2010, 10:33 AM CDT (15:33 UTC)
- Expired
- Mar 16, 2010, 10:25 AM CDT
- In force
- 24 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 6:00 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 15, 6:00 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 AM CDT MON MAR 15 2010
.UPDATE...
UPDATED TO INCLUDE 12Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
SUNDAYS HIGH TEMPERATURES WERE VERY INTERESTING AS A SURGE OF
DRIER AIR FROM THE NE...AND 85H TEMPS AROUND 6C...ALLOWED FOR SFC
TEMPS TO RISE INTO THE 50S AND 60S. MINNEAPOLIS EVEN BROKE A
DAYTIME HIGH OF 64. THE MAIN FORECAST CONCERNS TODAY WILL BE THE
AMT OF CLD CVR TO THE EAST VS. THE WESTERN FA AND HOW THE SFC
TEMPERATURES WILL RELATE TO THESE CONDITIONS WITH SNOW COVER
BECOMING LESS.
WILL LIKELY LEAN TOWARD THE HIGHER GUIDANCE TEMPS (WESTERN WIS) IN
THE SHORT TERM AS CLD CVR WILL LIKELY BE MINIMAL. ELSEWHERE...WILL
LIKELY KEEP TEMPS IN CHECK...BUT MAY ADJUST BASED ON GEMBC WHICH
WAS THE SUPERIOR MODEL ON SUNDAYS AFTN TEMPS.
AS FOR PRECIPITATION CHANCES...TWO WEAK UPPER LEVEL WAVES CONTINUE
TO MOVE SLOWLY EAST/SE ACROSS THE EASTERN DAKOTAS THIS MORNING.
ALTHOUGH THE RAINFALL HAS BEEN LOCALLY HEAVY WHERE THESE
DISTURBANCES HAVE NEARLY BEEN STATIONARY THE PAST 24/48 HRS...THE
GENERAL TREND IS TO HAVE THE DEEPEST MOISTURE IN THE WESTERN FA
TODAY...WITH A SLIGHT INCREASE IN THE EAST LATER TONIGHT/TUESDAY.
MY CONCERNS DEAL WITH THE MOVEMENT OF THESE WAVES FURTHER
EASTWARD INTO MORE CYCLONIC FLOW AND BECOME MORE SHEARED
OUT. THERE MAY BE ENOUGH TO WARRANT 20/40% OF -RA FOR EASTERN MN
STARTING LATER TONIGHT/EARLY TUESDAY. WILL SEE HOW THE LATEST EC
MODEL INDICATES ON MOISTURE DEPTH BEFORE INCREASING THE
PERCENTAGES TOO MUCH. ONCE THIS SYSTEM MOVES SOUTH OF THE
REGION...THERE SHOULD BE ENOUGH SUBSIDENCE TO SCOURER OUT ANY
RESIDUAL MOISTURE ACROSS THE UPPER MIDWEST.
AFT THURSDAY...THE PATTERN CHANGE WHICH WE HAVE BEEN ADVERTISING
THE PAST FEW DAYS WILL LEAD TO UNCERTAINTIES IN PRECIPITATION
CHANCES OVER THE WEEKEND...AND WHAT TYPE OF PRECIPITATION AT THE
EARLY STAGES AS THE COLD FRONT MOVES THROUGH ON LATE
THURSDAY/FRIDAY MORNING. TOO MANY UNCERTAINTIES TO CHANGE CURRENT
FORECAST WITH RAIN CHANGING TO SNOW BY FRIDAY NIGHT...WITH SMALL
CHANCES OF SNOW THROUGHOUT THE WEEKEND. TEMPERATURES WILL ONCE
AGAIN DROP BELOW NORMAL AND SHOULD LAST THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.AVIATION.../12Z TAF ISSUANCE/
TODAY LOOKS TO PROVIDE A STARK DICHOTOMY IN CONDITIONS ACROSS THE
AREA ONCE AGAIN... WITH PRIMARY VFR ACROSS THE EAST AND PRIMARILY
IFR/LIFR GIVING WAY TO MVFR/IFR OVER THE WEST. EMBEDDED SHORTWAVES
IN THE WEAK UPPER RIDGE WILL BE NUDGED EASTWARD ACROSS A GOOD PART
OF THE AREA TODAY... BUT WILL CONTINUE TO LOSE SOME PUNCH AS THEY
DO SO. THE THICKER SATURATED CONDITIONS OVER THE WEST WILL
REMAIN IN PLACE... HENCE LITTLE EXPECTATION FOR MUCH OTHER THAN
THE EXPECTED DIURNAL IMPROVEMENT IN CEILINGS AND VISIBILITIES FOR
THOSE AREA. THERE IS SOME SPOTTER DRIZZLE/LIGHT RAIN MOVING
THROUGH THE AREA AT THE CURRENT TIME... BUT IT ISN/T HAVING MUCH
OF AN IMPACT ON VISIBILITIES AND IS MAINLY FALLING FROM AN AC
CLOUD DECK. THE MORE MEANINGFUL PCPN IS STILL WELL TO THE WEST...
ALTHOUGH IT WILL IMPACT THAT PORTION OF THE FORECAST AREA THIS
MORNING. OVERALL... WILL ALLOW FOR SOME MARGINAL IMPROVEMENT OUT
WEST TODAY... THEN A WORSENING OF CONDITIONS AGAIN TONIGHT...
ALTHOUGH WE SHOULD SEE A CONTINUATION OF THE TREND WE/VE SEEN WITH
THINGS BECOMING SLIGHTLY BETTER EACH DAY AS THE BOUNDARY LAYER IS
ABLE TO DRY OUT SOME. THIS WILL BE MOST MARKED ONCE AGAIN OVER THE
EAST... WHERE A GOOD AMOUNT OF SUNSHINE SHOULD BE SEEN... NOT AS
MUCH AS ON SUNDAY SINCE THERE WILL BE MORE LAYERED CLOUD COVER...
BUT ENOUGH TO WARM TEMPERATURES... RAISE ANY CEILINGS TRAPPED AT
THE TOP OF THE MIXED LAYER... AND FURTHER DRY THINGS OUT TO HELP
MITIGATE THE POTENTIAL FOR FORMATION OF LOW CLOUDS/FOG TONIGHT.
THE ONLY COMPLICATING FACTOR FOR LATER TONIGHT WILL BE THE ARRIVAL
OF A SURFACE TROUGH AND SOME MID-LEVEL FORCING WITH THE UPSTREAM
SHORTWAVES... WHICH WILL WORK TO BRING MORE WIDESPREAD AND
SYNOPTICALLY FORCED LOW CLOUDS AND PCPN CHANCES INTO THE EASTERN
PORTION OF THE AREA LATE TONIGHT. KEAU SHOULD ESCAPE THIS ENTIRELY
DURING THIS FORECAST PERIOD... BUT EXPECT KMSP TO SEE MVFR
CEILINGS RETURN LATE TONIGHT ALONG WITH POTENTIAL VISIBILITY
RESTRICTIONS FROM POSSIBLE RAIN AND SOME FOG.
KMSP... IT APPEARS AS THOUGH ANY MVFR CONDITIONS WILL BE AVOIDED
THIS MORNING ALTHOUGH THERE MAY BE SOME MVFR VISIBILITIES NOT TOO
FAR FROM THE AIRPORT DURING THE FIRST HOUR OR TWO OF THE TAF.
AFTER THAT... SEE NO REASON THAT VFR CONDITIONS WON/T PREVAIL
THROUGH THE DAY. THERE IS A SLIGHT POSSIBILITY FOR SOME MVFR
CEILINGS DURING THE LATE MORNING AND AFTERNOON IF ENOUGH MOISTURE
CAN BE MIXED UP INTO THE BOUNDARY LAYER WHILE THE MIXING HEIGHTS
ARE STILL SUFFICIENTLY LOW... BUT FOR NOW WILL ALLOW FOR BKN VFR
CEILINGS AT WORST... WITH SOME LOWER SCT CLOUDS. MAIN UNCERTAINTY
IN THE FORECAST LOOKS TO BE THE ARRIVAL OF LOWER CLOUDS AND
PERHAPS SOME PCPN AND ASSOCIATED LOWER VISIBILITY LATE TONIGHT AND
TUESDAY MORNING. WOULDN/T BE SURPRISED IF TIMING IS A LITTLE
SLOWER THAN ADVERTISED... BUT FOR NOW THIS MATCHES UP REASONABLY
WELL WITH A NAM... GFS... SREF CONSENSUS APPROACH.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR BLUE EARTH-
BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-MARTIN-
NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEELE-STEVENS-SWIFT-
WASECA-WATONWAN-YELLOW MEDICINE.
WI...NONE.
&&
TRH/JLT/TRHHazardous weather outlook, Mar 15, 3:18 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 318 AM CDT MON MAR 15 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 318 AM CDT MON MAR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST ACROSS PORTIONS OF SOUTHERN AND WESTERN MINNESOTA THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RUNOFF FROM LAST WEEKS PRECIPITATION AND MELTING SNOW WILL CONTINUE TO FILTER INTO AREAS STREAMS AND CREEKS. THIS WILL ALLOW FOR THE CONTINUATION OF AREA RIVERS TO RISE OVER THE NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WATCHES AND WARNINGS ACROSS MINNESOTA AND WISCONSIN FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND OBSERVERS ARE URGED TO REPORT ICE JAMS OR FLOODING ALONG AREA CREEKS...STREAMS OR RIVERS TO YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE...OR LOCAL LAW ENFORCEMENT AGENCY.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:23 PM CDT | Flash Flood Warning | MPX | Le Sueur, Scott, Sibley | 20 hr |
| Mar 14, 7:35 PM CDT | Dense Fog Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 11 more | 17 hr |
| Mar 15, 1:25 AM CDT | Areal Flood Advisory | MPX | Redwood | 12 hr |
| Mar 15, 9:04 AM CDT | Areal Flood Advisory | MPX | Steele | 12 hr |
| Mar 15, 10:14 AM CDT | Areal Flood Warning | MPX | McLeod | 4 days |
| Mar 15, 12:35 PM CDT | River Flood Warning | MPX | Goodhue | 11 hr |
| Mar 15, 1:48 PM CDT | River Flood Warning | MPX | Redwood | 12 days |
| Mar 15, 1:48 PM CDT | River Flood Warning | MPX | Stearns | 9 days |
| Mar 15, 3:50 PM CDT | Areal Flood Warning | MPX | Blue Earth, Brown, Carver, Faribault, Le Sueur, Martin and 5 more | 7 days |
Nearby
Areal Flood Warnings in Minnesota, 2010Every areal flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.